Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 365, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 2, 2012, 7:29 PM EDT for Baker County, Mitchell County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 7:29 PM EDT (23:29 UTC)
- Expired
- Aug 2, 2012, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 94 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:32 PM EDT | TSTM WND DMG | Ssw Newton, GA | MULTIPLE TREES AND POWERLINES DOWN ALONG HIGHWAY 200. |
| Aug 2, 7:37 PM EDT | TSTM WND DMG | 1 S Newton, GA | TREES DOWN ON HIGHWAY 37. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2627 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351
WUUS52 KTAE 022329
SVRTAE
GAC007-205-030015-
/O.NEW.KTAE.SV.W.0365.120802T2329Z-120803T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BAKER COUNTY IN SOUTHWEST GEORGIA...
MITCHELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 815 PM EDT
* AT 726 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SMALL HAIL IS ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR
CAMILLA...OR NEAR MITCHELL CO A/P...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PELHAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3135 8416 3125 8400 3108 8401 3108 8436
3118 8445 3128 8447 3137 8431
TIME...MOT...LOC 2329Z 331DEG 11KT 3125 8428
$$
15-HARRIGAN1 follow-up statement
926
WWUS52 KTAE 030003
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
803 PM EDT THU AUG 2 2012
GAC007-030013-
/O.CAN.KTAE.SV.W.0365.000000T0000Z-120803T0015Z/
BAKER GA-
803 PM EDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BAKER COUNTY IS
CANCELLED...
LAT...LON 3135 8416 3125 8401 3108 8401 3108 8436
3118 8445 3119 8441 3122 8440 3124 8437
3131 8433 3131 8432 3134 8427 3134 8425
3136 8422
TIME...MOT...LOC 0003Z 331DEG 11KT 3116 8422
$$
GAC205-030015-
/O.CON.KTAE.SV.W.0365.000000T0000Z-120803T0015Z/
MITCHELL GA-
803 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR MITCHELL COUNTY...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MITCHELL CO A/P...
MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANEY...PELHAM...HINSONTON AND COTTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3135 8416 3125 8401 3108 8401 3108 8436
3118 8445 3119 8441 3122 8440 3124 8437
3131 8433 3131 8432 3134 8427 3134 8425
3136 8422
TIME...MOT...LOC 0003Z 331DEG 11KT 3116 8422
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:55 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 2, 3:55 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 PM EDT Thu Aug 2 2012 .NEAR TERM [Rest of Today]... Large scale upper level features of note include a large anticyclone over TX and NM and a trough along the entire eastern seaboard all the way from Maine to the FL Keys. A couple of short waves are noted in the flow, once over MO and another over the Carolinas. Surface analysis shows a weak pressure pattern over the area with a ridge to the south and a trough to the north. Most of the stronger convection today has developed in the vicinity of this trough. Steering flow is bringing these storms southward into our GA zones. A few of these storms have been severe and we continue to expect isolated pulse severe storms to develop for the balance of the afternoon. The primary threat will remain damaging wind gusts and large hail. Other activity is developing along the sea breeze front over our FL Panhandle zones. && .SHORT TERM [Tonight Through Saturday Night]... Scattered convection may linger into the early evening hours tonight but the intensity of any storms should diminish with the loss of daytime heating. By Friday, low to mid level flow will swing around to the south (type 6). We based PoPs largely on sea breeze climo with likely values in the favored FL zones tapering to 40 across the northern zones. An easterly wave will cross the FL Peninsula tomorrow and enter the eastern Gulf of Mexico over the weekend. By Saturday, the short waves noted to the northwest and northeast of the area will converge over the deep southeast with an upper low cutting off by Saturday afternoon somewhere in the vicinity of FL. This feature will then drift slowly to the west. The cyclonic rotation and cooler mid levels temps associated with this feature, and the influence of the surface wave, will help enhance convective coverage on Saturday. For now, we show PoPs in the 50-60 percent range across most of the area. However, these will need to be raised if subsequent model runs continue to advertise this pattern. Temps will be a couple of degrees above normal through the period. As an aside, we do not buy the NAM solution of developing a cyclone northeast of the Bahamas Friday night and then moving it northward toward the Carolinas. && .LONG TERM [Sunday through Thursday]... By Sunday the Atlantic Ridge strengthens over the region. A trof associated with a Low moving east through the Great Lakes will be making its way into the Miss. river valley. By Monday and Tuesday PoP chances elevate to between 40 and 50 percent due to added moisture from the tropics and the arrival of the trof into our CWA. Temperatures can be expected to reach the mid 90s in most areas and dip into the low to mid 70s each night. Current GFS and Euro runs keep Tropical Depression Five well to the south of our area through the period. Both models bring what would be Ernesto into the Yucatan Peninsula on Thursday on a westerly track. At this time it appears that the quick exit of the eastern seaboard trof on Tuesday and subsequent rebuilding of the ridge over the southeast will keep this system on its current westerly track. && .AVIATION... [Through 18Z Friday] Will be keeping a close watch on the terminals for the remainder of this afternoon and evening, as showers and thunderstorms continue to develop and move generally southward across the region. At present, ABY is the only Taf site to contain a convective tempo, but some amendments will likely be needed as the day wears on. && .MARINE... A ridge of high pressure will be positioned south of the area through Friday keeping winds light onshore. A tropical wave will then move west across the area over the weekend swinging winds around to the east and southeast. A trough will establish itself north of the waters early next week with a ridge to the south. This will bring a return to light onshore winds. && .FIRE WEATHER... Afternoon Relative Humidity levels are expected to remain above critical thresholds for the next week, so red flag conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 73 94 72 / 30 60 40 60 30 Panama City 76 92 76 90 74 / 20 50 30 40 30 Dothan 74 94 73 92 73 / 20 50 40 60 30 Albany 74 94 73 94 73 / 40 40 40 50 30 Valdosta 73 94 72 93 71 / 30 50 30 50 30 Cross City 73 92 71 93 71 / 30 50 20 50 30 Apalachicola 77 90 76 90 74 / 30 50 30 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && SHORT TERM/MARINE...Wool LONG TERM...Camp/Walsh AVIATION/FIRE WEATHER...Godsey/Gould
Hazardous weather outlook, Aug 2, 2:05 AM EDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 AM EDT THU AUG 2 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 205 AM EDT THU AUG 2 2012 /105 AM CDT THU AUG 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STORMS COULD BE ON THE STRONG SIDE WITH AN ISOLATED SEVERE STORM POSSIBLE. THE MAIN THREATS WITH ANY STORMS ARE EXPECTED TO BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MID-WEEK NEXT WEEK. THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS ARE URGED TO KEEP UP WITH CURRENT WEATHER CONDITIONS AND ACTIVATE AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
In the hours before
Special weather statement, Aug 2, 2:36 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT THU AUG 2 2012
GAZ127-021930-
WORTH GA-
236 PM EDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WORTH
COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 330 PM EDT
AT 231 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR POULAN...MOVING EAST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3157 8367 3157 8365 3149 8365 3148 8367
3144 8367 3143 8365 3136 8366 3134 8386
3151 8391 3160 8368
TIME...MOT...LOC 1836Z 255DEG 3KT 3145 8379
38-GODSEYSpecial weather statement, Aug 2, 2:59 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EDT THU AUG 2 2012
GAZ124-126-021945-
TERRELL GA-LEE GA-
259 PM EDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN LEE AND
EASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 345 PM EDT
AT 255 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SMITHVILLE...MOVING SOUTH AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3192 8417 3167 8415 3168 8444 3192 8439
3191 8437 3188 8435 3191 8435 3192 8434
TIME...MOT...LOC 1859Z 003DEG 4KT 3185 8429
38-GODSEYSpecial weather statement, Aug 2, 3:58 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT THU AUG 2 2012
FLZ007-008-022100-
NORTH WALTON FL-CENTRAL WALTON FL-
258 PM CDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WALTON COUNTY IN
THE PANHANDLE OF FLORIDA...
* UNTIL 400 PM CDT
AT 254 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR DE FUNIAK SPRINGS...OR NEAR PLEASANT RIDGE...MOVING
EAST AT 10 MPH.
THIS STORM WILL BE NEAR...
DE FUNIAK SPRINGS BY 315 PM CDT.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3072 8627 3081 8625 3080 8604 3071 8604
3071 8594 3070 8592 3055 8595 3064 8629
TIME...MOT...LOC 1958Z 281DEG 7KT 3071 8617
38-GODSEYLocal storm report, Aug 2, 4:04 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL DAWSON 31.77N 84.44W
08/02/2012 M1.00 INCH TERRELL GA 911 CALL CENTER
QUARTER SIZED HAIL REPORTED IN DAWSON AND WAS STILL
FALLING AT 4 PM EDT.
&&
GOULDSpecial weather statement, Aug 2, 4:53 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 453 PM EDT THU AUG 2 2012 ALZ068-022145- GENEVA AL- 353 PM CDT THU AUG 2 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 445 PM CDT AT 349 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GENEVA...OR NEAR SMITH CROSSROADS...MOVING NORTHEAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. LAT...LON 3119 8608 3120 8549 3099 8560 3100 8612 TIME...MOT...LOC 2053Z 208DEG 11KT 3100 8580 38-GODSEY
Local storm report, Aug 2, 5:38 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG NEW HOPE 30.95N 85.88W
08/02/2012 HOLMES FL 911 CALL CENTER
POWER LINES BLOWN DOWN ON HWY 2 JUST EAST OF HWY 81.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:17 AM EDT | Dense Fog Advisory | TAE | Decatur, Grady, Seminole, Thomas | 3 hr |
| Aug 2, 2:36 PM EDT | Special Weather Statement | TAE | Worth | 54 min |
| Aug 2, 2:59 PM EDT | Special Weather Statement | TAE | Terrell | 46 min |
| Aug 2, 3:23 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 37 min |
| Aug 2, 3:57 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 48 min |
| Aug 2, 4:12 PM EDT | Areal Flood Advisory | TAE | Terrell | 2 hr |
| Aug 2, 6:15 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.